Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 33, NWS Corpus Christi, TX

September 16, 2012Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 16, 2012, 6:03 PM CDT for Nueces County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2012, 6:03 PM CDT (23:03 UTC)
Expired
Sep 16, 2012, 7:30 PM CDT
In force
87 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 11 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WGUS54 KCRP 162303
FFWCRP
TXC355-170030-
/O.NEW.KCRP.FF.W.0033.120916T2303Z-120917T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
603 PM CDT SUN SEP 16 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NUECES COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR  
  ESTIMATED 3 TO 5 INCHES OF RAIN HAVE FALLEN ACROSS AREAS BETWEEN   
  FM 892 AND FM 169 NORTH OF FM 665. AN ADDITIONAL 1 TO 2 INCHES OF 
  RAIN MAY FALL IN A SHORT AMOUNT OF TIME OVER THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.  
  MOST FLOODING IS CURRENTLY EXPECTED TO OCCUR OVER RURAL AREAS AS   
  WELL AS AREAS ALONG AND JUST TO THE EAST OF FM 892 NORTH OF FM 665.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 2778 9755 2775 9753 2770 9753 2763 9756
      2766 9769 2771 9769 2775 9765

$$

HART
1 follow-up statement
362 
WGUS74 KCRP 170025
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 PM CDT SUN SEP 16 2012

TXC355-170030-
/O.EXP.KCRP.FF.W.0033.000000T0000Z-120917T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
725 PM CDT SUN SEP 16 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT FOR CENTRAL
NUECES COUNTY...

THE HEAVIER RAINS HAVE DIMINISHED IN COVERAGE AND HAVE MOVED OUT OF 
THE WARNED AREA OVER THE PAST HOUR. WATERS HAVE LIKELY BEGUN TO 
RECEDE AND THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 2778 9755 2775 9753 2770 9753 2763 9756
      2766 9769 2771 9769 2775 9765

$$

HART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:36 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Sep 16, 3:36 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
336 PM CDT SUN SEP 16 2012

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE UPPER TROUGH...WITH
THE CIRCULATION NEAR DEL RIO...WAS MOVING INTO THE WESTERN PORTION OF
BRUSH COUNTRY. THE UPPER TROUGH AXIS WILL MOVE INTO SOUTH TEXAS
TONIGHT WITH THE UPPER LOW JUST NORTH OF VICTORIA AT 12Z MONDAY. THE
BAND OF SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS WILL CONTINUE
OVER THE COASTAL PLAINS THIS EVENING AND SHIFT EAST INTO THE COASTAL
WATERS OVERNIGHT...WITH RAIN CHANCES DIMINISHING FROM WEST TO
EAST TONIGHT. WITH CLOUDS DECREASING LATER TONIGHT...SHOULD SEE
PATCHY FOG OVER INLAND AREAS MONDAY MORNING. THE UPPER TROUGH WILL
BE EAST OF THE AREA BY MONDAY AFTERNOON WITH SIGNIFICANTLY DRIER
AIR IN PLACE.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...A DRY AIRMASS WILL BE IN PLACE
EARLY IN THE EXTENDED AS A SECONDARY TROUGH AND ASSOCIATED COLD
FRONT MOVE THROUGH THE AREA TUESDAY. MODELS ARE HINTING AT MOISTURE
POOLING ALONG THE FRONT...HOWEVER WITH PWATS REMAINING BELOW NORMAL
FOR THIS TIME OF YEAR...NOT EXPECTING DEVELOPMENT WITH THE EXCEPTION
OF OVER THE WATERS WHERE A SHOWER OR TWO WILL REMAIN POSSIBLE.
OTHERWISE...THE DRY AIRMASS WILL LEAD WARM TEMPERATURES IN THE 90S
ACROSS THE CWA...WITH COOLER OVERNIGHT LOWS IN THE 60S...TO POSSIBLE
UPPER 50S ACROSS THE NORTHERN CWA AND LOW-LYING AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  90  71  92  68  /  40  10   0  10   0
VICTORIA          67  88  66  90  62  /  60  10  10  10   0
LAREDO            70  97  73  97  70  /  20   0   0  10  10
ALICE             67  92  68  94  66  /  30  10   0  10   0
ROCKPORT          70  88  72  89  69  /  50  10  10  10   0
COTULLA           66  92  68  93  66  /  20   0   0  10   0
KINGSVILLE        68  91  69  93  68  /  40  10   0  10   0
NAVY CORPUS       72  87  75  89  72  /  40  10   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT TERM
CB/85...LONG TERM
Hazardous weather outlook, Sep 16, 5:22 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CDT SUN SEP 16 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
522 AM CDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
RAIN ARE EXPECTED TODAY ACROSS MOST OF SOUTH TEXAS. THIS IS IN
RESPONSE TO AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM
INTERACTING WITH ABUNDANT MOISTURE IN PLACE ACROSS SOUTH TEXAS.
ISOLATED RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES WILL BE POSSIBLE.

OVER THE WATERS...CONDITIONS WILL BE CONDUCIVE FOR A BRIEF
WATERSPOUT TO DEVELOP THROUGHOUT THE DAY.

THE RAIN WILL GRADUALLY END FROM WEST TO EAST TONIGHT AS THE LOW
PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA AND DRAWS IN DRIER AIR
TO THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB/JR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 5:26 PM CDTAreal Flood AdvisoryCRPNueces49 min

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.